Alert archive / Missouri / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 233, NWS Kansas City, MO

July 19, 2001Clay County, Clinton County, Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at Jul 19, 2001, 1:05 AM CDT for Clay County, Clinton County, Missouri. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 19, 2001, 1:05 AM CDT (06:05 UTC)
Expired
Jul 19, 2001, 2:00 AM CDT
In force
55 min
Issued by
NWS Kansas City, MO
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Clay County, MO, Clinton County, MO

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 18, 10:00 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 6.1 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2001-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3888 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2001-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 94 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3888 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
1783 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
94 m²/s²
0-3 km storm-relative helicity
233 m²/s²
Significant tornado parameter
0.6
Supercell composite
19.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KEAX 190606
SVRMCI

MOC047-049-190700-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
105 AM CDT THU JUL 19 2001

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN CLINTON COUNTY IN NORTHWEST MISSOURI   
  CLAY COUNTY IN WEST CENTRAL MISSOURI

* UNTIL 200 AM CDT

* AT 105 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS FROM PLATTSBURG TO TRIMBLE...OR FROM
  25 MILES SOUTHEAST OF ST JOSEPH TO 23 MILES NORTH OF KANSAS CITY...
  MOVING SOUTHEAST AT 20 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  LATHROP AT 115 AM CDT
  HOLT AT 125 AM CDT
  KEARNEY AT 135 AM CDT

THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE WINDS IN EXCESS OF 70
MPH. FOR YOUR SAFETY...MOVE INDOORS...AND STAY AWAY FROM WINDOWS.
REMEMBER...LIGHTNING IS A THREAT FROM ALL THUNDERSTORMS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
PLEASANT HILL.

LAT...LON 3969 9445 3946 9461 3921 9438 3945 9425

SF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 12:48 AM CDT, 17 minutes earlier.

Area forecast discussion, Jul 19, 12:48 AM CDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1248 AM CDT WED JUL 18 2001

...MAIN CONCERNS ARE THUNDERSTORMS OVER NORTHERN CWA THIS MORNING
AND TONIGHT AND OF COURSE THE HEAT AND HUMIDITY...

AREA OF STRONG CONVECTION CONTINUE TO MOVE ACROSS NORTHERN CWA AT
05Z WITH ADDITIONAL STORMS DEVELOPING OVER NORTH CENTRAL KANSAS.
LLJ CRANKING TO 30 TO 35 KNOTS OVER EASTERN KS HELPING SUPPORT
FURTHER DEVELOPMENT.  MODELS SHOWING WIDELY VARYING SOLUTIONS
TONIGHT WITH MESO ETA INDICATING NO PRECIP DEVELOPING UNTIL AFTER
09Z...AVN HAS ALL PRECIP OVER NORTHEAST CWA AND NGM ONLY MODEL WITH
PRECIP WHERE IT IS CURRENTLY AT.  MESO-ETA THEN PUSHES A FAIRLY
STRONG BOUNDARY BACK TO THE WEST...INTO CENTRAL NE THROUGH 12Z
...KEEPING PRECIP IN CWA ALL MORNING.  WHILE THIS A LITTLE UNUSUAL I
THINK THE GENERAL TREND OF CONTINUED DEVELOPMENT TO OUR WEST IS A
LIKELY SCENARIO. CORFIDI VECTORS SUGGEST THAT MOVEMENT SHOULD BECOME
MORE SOUTHERLY AS TIME GOES ON SO WILL WATCH FOR THIS TREND TO
DEVELOP.  THUS FAR MAINLY AN EASTERLY MOVEMENT. POPS FOR TODAY WILL
BE DECIDED NEAR ISSUANCE TIME.

IF THUNDERSTORMS DO BUILD SOUTH HEAT ADVISORY FOR ALL BUT SOUTHWEST
CWA MAY BE IN DANGER.  NORTHEAST CWA DID NOT MEET THIS CRITERIA
YESTERDAY AND LIKELY WILL NOT TODAY SO WILL LEAVE THEM OUT OF ANY
ADVISORY TODAY.  WILL MAKE DECISION ON HEAT WARNING FOR SOUTHWEST
TWO THIRDS OF CWA AS THUNDERSTORM PICTURE UNFOLDS. AGAIN...WITH SUCH
HIGH DEW POINTS WE ONLY NEED A TEMPERATURE OF AROUND 90 TO PUSH THE
HEAT INDEX ABOVE 105 SO A BIT OF A DIFFICULT CALL IF CLOUDS WILL BE
AROUND ALL MORNING.

CANNOT TAKE POPS OUT OF NORTHERN HALF OF CWA TONIGHT AS BOUNDARY
INTERACTIONS AND LLJ WILL LIKELY LEAD TO ADDITIONAL DEVELOPMENT
TONIGHT. SOUTHWEST CWA STILL REMAINS LEAST LIKELY TO SEE ORGANIZED
CONVECTION AND WILL PROBABLY LEAVE A SILENT 20 IN THERE.

FOR FRIDAY...MORE HEAT AND HUMIDITY BUT CLOUDS AND PRECIP LIKELY TO
MAKE DECISION TOUGH.  WILL PROBABLY GO WITH A HEAT WARNING OVER THE
SOUTHWEST THIRD OF CWA IF ONE IS ISSUED FOR TODAY.

WILL MAKE NO CHANGES TO THE EXTENDED.

.EAX...
MO...
KS...

$$8

In the hours before

Local storm report, Jul 18, 10:52 PM CDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1052 PM CDT WED JUL 18 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1030 PM    IOWA PT                   KS   65 MPH TSTM GUST
07/18/01   DONIPHAN                       REPORTED BY HAM RADIO
                                          OPERATOR.

1038 PM    4 W HIGHLAND              KS   60 MPHP TSTM GUST
07/18/01   DONIPHAN                       REPORTED BY FIRE AND
                                          RESCUE. ESTIMATED 50 TO
                                          60 MPH WINDS.
Local storm report, Jul 18, 11:39 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1139 PM CDT WED JUL 18 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1110 PM    SAVANNAH                  MO   60 MPH TSTM GUST
07/18/01   ANDREW                         REPORTED BY HAM RADIO
                                          OPERATOR.
Local storm report, Jul 18, 11:53 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1153 PM CDT WED JUL 18 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1140 PM    SAVANNAH                  MO   65 MPH TSTM GUST
07/18/01   ANDREW                         REPORTED BY HAM RADIO
                                          OPERATOR.

1148 PM    SAVANNAH                  MO   .75 IN$CH HAIL
07/18/01   ANDREW                         REPORTED BY HAM RADIO
                                          OPERATOR. PEA TO DIME
                                          SIZE HAIL.
Local storm report, Jul 19, 12:03 AM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1203 PM CDT THU JUL 19 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1130 PM    ST JOSEPH                 MO   58 MPH TSTM GUST
07/18/01   BUCHANAN                       REPORTED BY MEDIA.

@RUKWBCeKDENWWUS53 KEAX 190503
SVSMCI
MOZ012-190530-

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1202 AM CDT THU JUL 19 2001

...SEVERE THUNDERSTORM WARNING HAS EXPIRED FOR ANDREW COUNTY...

AT 1202 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT FOR SEVERE WEATHER. THESE
THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM 27 MILES EAST
OF ST JOSEPH TO 17 MILES SOUTHEAST OF ST JOSEPH...OR ALONG A LINE
EXTENDING FROM 5 MILES NORTH OF OSBORN TO GOWER...MOVING EAST AT 25
MPH.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
PLEASANT HILL.

LAT...LON 3991 9466 3990 9471 3981 9471 3981 9463
          3991 9463

SF

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 10:02 PM CDTSevere Thunderstorm WarningEAXAtchison43 min
Jul 18, 10:09 PM CDTSevere Thunderstorm WarningEAXHolt66 min
Jul 18, 10:58 PM CDTSevere Thunderstorm WarningEAXAndrew62 min
Jul 18, 11:44 PM CDTSevere Thunderstorm WarningEAXBuchanan46 min
Jul 19, 12:07 AM CDTSevere Thunderstorm WarningEAXClinton38 min
Jul 19, 12:46 AM CDTSevere Thunderstorm WarningEAXBuchanan44 min
Jul 19, 12:51 AM CDTSevere Thunderstorm WarningEAXPlatte54 min
Jul 19, 4:48 PM CDTSevere Thunderstorm WarningEAXHoward57 min
Jul 19, 5:00 PM CDTSevere Thunderstorm WarningEAXCooper60 min
Jul 19, 5:49 PM CDTSevere Thunderstorm WarningEAXSaline56 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.